Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 4, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jan 29, 2007, 3:55 AM CST for 24 counties in Nebraska; 8 counties in Iowa. It took effect at Jan 29, 2007, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2007, 3:55 AM CST (09:55 UTC)
- In effect from
- Jan 29, 2007, 11:00 AM CST
- Expired
- Jan 29, 2007, 4:39 PM CST
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
All 32 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Otoe County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 29 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 381 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 290955 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 355 AM CST MON JAN 29 2007 ...TURNING WINDY TODAY... .ANOTHER STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY...WITH NORTHWEST WINDS INCREASING TO 20 TO 35 MPH WITH GUSTS TO 45 MPH. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-291800- /O.NEW.KOAX.WI.Y.0004.070129T1700Z-070130T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE 355 AM CST MON JAN 29 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. NORTHWEST WINDS WILL INCREASE BEHIND A STRONG COLD FRONT TODAY...WITH SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS TO 45 MPH. SNOW SHOWERS AND FLURRIES WILL ACCOMPANY THE STRONG WINDS...REDUCING VISIBILITIES AT TIMES TO LESS THAN A MILE. THE SUSTAINED WINDS SHOULD DECREASE TO UNDER 30 MPH DURING THE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ZAPOTOCNY
2 follow-up statements
000 WWUS73 KOAX 291657 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1057 AM CST MON JAN 29 2007 ...COLD AIR WILL POUR INTO THE AREA TODAY WITH STRONG WINDS... .ANOTHER STRONG COLD FRONT WILL MOVE THROUGH THE CENTRAL PLAINS TODAY...WITH BLUSTERY NORTHWEST WINDS. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-300100- /O.CON.KOAX.WI.Y.0004.070129T1700Z-070130T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE 1057 AM CST MON JAN 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE AREA TODAY...WITH SUSTAINED WINDS OF 20 TO 35 MPH. GUSTS MAY REACH AROUND 45. SOME SNOW SHOWERS AND FLURRIES WILL ALSO OCCUR TODAY. THE WIND AND SNOW WILL CREATE AREAS OF REDUCED VISIBILITY FOR SHORT PERIODS OF TIME. BRIEF REDUCTIONS TO LESS THAN ONE MILE ARE POSSIBLE. SUSTAINED WINDS SHOULD DECREASE TO UNDER 30 MPH BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BCM
000 WWUS73 KOAX 292239 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 439 PM CST MON JAN 29 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-292345- /O.CAN.KOAX.WI.Y.0004.000000T0000Z-070130T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE 439 PM CST MON JAN 29 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS AROUND 30 MPH WILL PERSIST THOUGH THE OVERNIGHT HOURS...BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$ DEE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 28, 2:25 PM CST, 13 hours 30 minutes earlier.
Area forecast discussion, Jan 28, 2:25 PM CST, 13 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 225 PM CST SUN JAN 28 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY 19Z SFC ANLYS INDCD RIDGE AXIS FM ERN KS NWD ALNG THE MO RVR INTO WRN MN. THIS SFC RIDGE IS EXPECTED TO QUICKLY SHIFT EWD THIS EVNG WITH RETURN FLOW INCREASING ACRS THE THE ENTIRE CWA AS A WRMFNT...WHICH WAS LOCATED AT 19Z FM CNTRL SD SWD INTO WRN NEB...TRACKS EWD ACRS THE FA. TMPS ACRS SW IA ARE GOING TO HAVE TO BE WATCHED CLOSELY THIS EVNG AS SFC TMPS FALL QUICKLY THIS EVNG AND NOCTURNAL INVERSION DVLPS. WITH INVERSION DVLPG...MAY ALLOW FOR TMPS TO FALL FARTHER THAN WHAT WE CURRENTLY HAVE FORECAST. OTHERWISE...TMPS SHLD LEVEL OFF AND INCREASE OVR THE REST OF THE FA AFTER MIDNIGHT. MID AFTN WATER VAPOR IMAGERY INDCS POTENT UPPR LVL SHRTWV TROF DIVING SEWD THRU CNTRL SASK ASSOCIATED WITH 90 M HEIGHT FALLS AT H5 AT 12Z. THIS IS EXPECTED TO TRACK INTO THE FA ON MON ALNG WITH THE NEXT SHOT OF ARCTIC AIR. POINT FORECAST SOUNDINGS INDC LOW LEVEL LAPSE RATES SIG INCREASE BY LATE MRNG LEADING TO A VRY SMALL AMOUNT OF POSITIVE CAPE. GIVEN THE NEARLY SAT BOUNDARY LAYER AND STEEP LAPSE RATES...SNOW SHOWERS ARE LIKELY TO DVLP BY EARLY AFTN. MOS POPS ARE VRY LOW AND MEASURABLE PRECIP MAY BE HARD TO COME BY...BUT WILL INCREASE GOING POPS AS COVERAGE OF -SHSN OVR THE ERN CWA SHLD BE IN THE SCT CAT. HAVE INCREASED GOING HIGHS OVR THE SRN FA WHERE THERE IS A LACK OF SIG SNOW COVER AND REAL CAA DOESNT START UNTIL LATE AFTN. WINDS INTO MON NIGHT ARE NOT EXPECTED TO BE AS STG AS ON SAT WITH THE BEST PRES ADVECTION ACTUALLY TAKING PLACE MON EVNG AFTER THE SUN SETS. DID GO BELOW THE GUIDANCE ENVELOPE AND SLIGHTLY BELOW OUR PREVIOUS FORECAST FOR LOWS ON TUESDAY MRNG GIVEN UPSTRM TMPS AND CURRENT SNOW COVER. ENTIRE PROCESS LIKELY TO BE REPEATED ON TUE INTO WED AS THE NEXT SHRTWV STARTS TO DIVE SEWD IN STG NWRLY UPPR LVL FLOW. WL LIKELY SEE TMPS HELD IN CHECK ON TUES NIGHT AS RETURN FLOW KICKS IN AHEAD OF THE SHRTWV. WL CONT THE LO CHC POPS FOR WED AS THE NRN STRM SHRTWV SWINGS THRU THE DAKOTAS AND MN. GFS...AND TO SOME DEGREE THE EC...INDCS SOME INFLUX OF MOISTURE FM THE SRN STRM SYSTEM (CURRENTLY CUT-OFF OVR CNTRL CA) AS IT TRACKS EWD ACRS THE SRN PLAINS. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY STILL EXPECT BELOW TO MUCH BELOW NORMAL TEMPERATURES (ESPECIALLY HIGHS) TO DOMINATE THE NORTHERN AND CENTRAL PLAINS DURING THIS PERIOD. THE AXIS OF A VERY STRONG 500 MB RIDGE SHOULD REMAIN NEAR 130W...FM THE ERN PACIFIC INTO ERN AK...WHILE A CYCLONIC VORTEX MOVES SWD ACROSS HUDSON BAY. PREVIOUS VERSION OF THE ECMWF DID TRY TO PUSH RIDGE AXIS EWD SLIGHTLY BY DAY 7...BUT LATEST RUN DID NOT SEEM TO DO THAT. TIMING THE ARCTIC AIR AND TIMING THE BEST CHANCES FOR LIGHT SNOW WILL BE THE PRIMARY FORECAST CONCERNS. IN GENERAL...LIKE YESTERDAY...THE 12Z GFS MASS FIELDS SEEMED TO BE REASONABLE. COLD HIGH PRESSURE WILL SETTLE ACROSS THE REGION WEDNESDAY NIGHT. WENT A FEW DEGREES BELOW MOS WITH SURFACE RIDGE OVER THE AREA...LIGHT WINDS AND PROBABLY NOT MUCH CLOUD COVER. SW WINDS SHOULD GIVE THE AREA DECENT MIXING POTENTIAL THURSDAY... AND WENT WITH MOSTLY MID 20S BUT SOME UPPER 20S IN THE SOUTH. SNOW COVER IS THINNER IN THE FAR SOUTH. AN ARCTIC COLD FRONT IS EXPECTED TO BLAST IN FROM THE NORTH THURSDAY NIGHT...AND DECIDED TO MENTION A SLIGHT CHANCE OF SNOW ALL AREAS. HIGHS FRIDAY MAY ONLY REACH THE UPPER SINGLE DIGITS NORTH TO THE MID/UPPER TEENS SOUTH. FRIDAY NIGHT/SATURDAY MORNING LOWS SHOULD BE AT OR BELOW ZERO MOST AREAS IF WE GET RID OF THE CLOUDS. GFS PUTS US INTO WEAK WARM AIR ADVECTION FOR SATURDAY...BUT I KEPT HIGHS CLOSE TO THOSE FROM FRIDAY. GFS ZIPS A SYSTEM DOWN IN NW FLOW FOR SATURDAY NIGHT AND SUNDAY. FOR NOW...DID NOT MENTION ANY PCPN...THINKING THAT THE GFS QPF WAS OVERDONE. BY LATE SUNDAY...ANOTHER CHUNK OF ARCTIC AIR WILL PROBABLY BE DROPPING INTO THE NRN PLAINS. COLD PATTERN MIGHT START TO BREAK ON TUESDAY FEBRUARY 6...IF THE UPPER FLOW TURNS MORE TO THE NW AND HEIGHTS START TO RISE AS GFS AND ECMWF SUGGEST. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && BOUSTEAD/MILLER
Hazardous weather outlook, Jan 28, 4:28 PM CST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 428 PM CST SUN JAN 28 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-291300- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 428 PM CST SUN JAN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY ANOTHER ARCTIC COLD FRONT WILL PUSH THROUGH THE AREA MONDAY. BLUSTERY WINDS AND STEADY OR FALLING TEMPERATURES MONDAY AFTERNOON WILL LEAD TO WIND CHILLS LATER MONDAY NIGHT FROM 10 BELOW TO 20 BELOW ZERO. MORE VERY COLD ARCTIC AIR IS EXPECTED TO ARRIVE ON FRIDAY. BELOW ZERO TEMPERATURES AND VERY COLD WIND CHILLS ARE POSSIBLE BY FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. BOUSTEAD
Nearby
Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.